Alert archive / Alabama / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 65, NWS Birmingham, AL

March 4, 20084 counties in Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Mar 4, 2008, 1:12 AM CST for 4 counties in Alabama. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 4, 2008, 1:12 AM CST (07:12 UTC)
Expired
Mar 4, 2008, 2:00 AM CST
In force
48 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon

Counties Dallas County, AL, Hale County, AL, Marengo County, AL, Perry County, AL

The radar

The Birmingham radar (KBMX), 119 km from the middle of the area, began a volume at 07:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 3, 9:56 PM CSTTornado WatchSPC7 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 7.2 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2008-03-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2008-03-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 110 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1699 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
110 m²/s²
0-3 km storm-relative helicity
273 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KBMX 040713
SVRBMX
ALC047-065-091-105-040800-
/O.NEW.KBMX.SV.W.0065.080304T0712Z-080304T0800Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
112 AM CST TUE MAR 4 2008

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PERRY COUNTY IN CENTRAL ALABAMA...
  THIS INCLUDES THE CITY OF MARION...
  WEST CENTRAL DALLAS COUNTY IN SOUTH CENTRAL ALABAMA...
  EASTERN MARENGO COUNTY IN SOUTHWEST ALABAMA...
  SOUTHEASTERN HALE COUNTY IN WEST CENTRAL ALABAMA...

* UNTIL 200 AM CST

* AT 108 AM CST...THE NATIONAL WEATHER SERVICE INDICATED A LINE OF
  SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
  EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM NEWBERN TO 10 MILES SOUTH OF SURGINER...AND MOVING NORTHEAST 
AT 45 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  MAGNOLIA...THOMASTON...VINELAND...UNIONTOWN...FOLSOM...CONSUL...
  MORGAN SPRINGS...VALDEN...ELLARDS...SAFFORD...HAMBURG...SPROTT AND 
  RED FORD.

WINDS OF 70 TO 80 MPH WILL UPROOT TREES...DOWN POWER LINE AND CAUSE
DAMAGE TO HOMES AND STRUCTURES.

THE NATIONAL WEATHER SERVICE HAS INDICATED SOME WEAK ROTATION WITHIN 
THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL 
DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR 
ROOM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CST TUESDAY MORNING
FOR SOUTHWESTERN ALABAMA.

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.

LAT...LON 3201 8779 3261 8760 3284 8738 3284 8711
      3219 8733 3220 8736 3227 8744 3227 8750
      3214 8752 3212 8761 3201 8761
TIME...MOT...LOC 0712Z 228DEG 41KT 3260 8752 3195 8774

$$

61
2 follow-up statements
000 
WWUS54 KBMX 040730
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
129 AM CST TUE MAR 4 2008

ALC065-040739-
/O.CAN.KBMX.SV.W.0065.000000T0000Z-080304T0800Z/
HALE AL-
129 AM CST TUE MAR 4 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HALE COUNTY IS
CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CST TUESDAY MORNING
FOR SOUTHWESTERN ALABAMA. A TORNADO WATCH ALSO REMAINS IN EFFECT
UNTIL 900 AM CST TUESDAY MORNING FOR ALABAMA.

LAT...LON 3203 8768 3234 8761 3246 8747 3284 8738
      3283 8712 3219 8733 3227 8744 3227 8750
      3214 8752 3212 8761 3202 8761
TIME...MOT...LOC 0729Z 228DEG 41KT 3273 8735 3208 8757

$$

ALC047-091-105-040800-
/O.CON.KBMX.SV.W.0065.000000T0000Z-080304T0800Z/
MARENGO AL-DALLAS AL-PERRY AL-
129 AM CST TUE MAR 4 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM CST
FOR PERRY...WEST CENTRAL DALLAS AND SOUTHEASTERN MARENGO COUNTIES...

AT 125 AM CST...THE NATIONAL WEATHER SERVICE CONTINUED TO INDICATE A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED ALONG A LINE 
EXTENDING FROM FOLSOM TO VINELAND...MOVING NORTHEAST AT 45 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
VALDEN...CENTRAL MILLS...MARION...ELLARDS...SAFFORD...HAMBURG... 
MARION JUNCTION...SPROTT...BOGUE CHITTO AND RED FORD.

THE NATIONAL WEATHER SERVICE HAS INDICATED SOME WEAK ROTATION WITHIN
THESE STORMS. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL
DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR
ROOM.

LAT...LON 3203 8768 3234 8761 3246 8747 3284 8738
      3283 8712 3219 8733 3227 8744 3227 8750
      3214 8752 3212 8761 3202 8761
TIME...MOT...LOC 0729Z 228DEG 41KT 3273 8735 3208 8757

$$

61
000 
WWUS54 KBMX 040739
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
139 AM CST TUE MAR 4 2008

ALC091-040749-
/O.CAN.KBMX.SV.W.0065.000000T0000Z-080304T0800Z/
MARENGO AL-
139 AM CST TUE MAR 4 2008

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL MARENGO COUNTY IS
CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CST TUESDAY MORNING
FOR SOUTHWESTERN ALABAMA. A TORNADO WATCH ALSO REMAINS IN EFFECT
UNTIL 900 AM CST TUESDAY MORNING FOR ALABAMA.

LAT...LON 3227 8744 3227 8747 3231 8748 3231 8752
      3242 8752 3245 8747 3247 8747 3284 8738
      3283 8712 3219 8733
TIME...MOT...LOC 0739Z 232DEG 44KT 3277 8724 3214 8742

$$

ALC047-105-040800-
/O.CON.KBMX.SV.W.0065.000000T0000Z-080304T0800Z/
DALLAS AL-PERRY AL-
139 AM CST TUE MAR 4 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM CST
FOR PERRY AND WEST CENTRAL DALLAS COUNTIES...

AT 138 AM CST...THE NATIONAL WEATHER SERVICE CONTINUED TO INDICATE A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED ALONG A LINE 
EXTENDING FROM ELLARDS TO 11 MILES SOUTH OF CENTRAL MILLS...MOVING 
NORTHEAST AT 50 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MARION
JUNCTION...HAMBURG...SAFFORD...SPROTT...BOGUE CHITTO AND RED FORD

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 3227 8744 3227 8747 3231 8748 3231 8752
      3242 8752 3245 8747 3247 8747 3284 8738
      3283 8712 3219 8733
TIME...MOT...LOC 0739Z 232DEG 44KT 3277 8724 3214 8742

$$

61

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 4, 12:51 AM CST, 21 minutes earlier.

Area forecast discussion, Mar 4, 12:51 AM CST, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1251 AM CST TUE MAR 4 2008

.UPDATE...MESOSCALE DISCUSSION.

&&

.DISCUSSION...
A TORNADO WATCH CONTINUES FOR PARTS OF WEST CENTRAL ALABAMA EARLY
THIS MORNING. LARGE AREA OF CONVECTION COVERS THE ENTIRE WESTERN
HALF OF THE AREA AT THIS TIME. STRONGEST ACTIVITY GENERALLY
LOCATED FROM LINDEN SOUTHWARD. SQUALL LINE CONTINUES TO LOOK MORE
ORGANIZED...IT IS JUST LOCATED ACROSS SOUTHERN ALABAMA WITH
NUMEROUS DAMAGE REPORTS COMING IN FROM MISSISSIPPI.

SURFACE BASED INSTABILITY..INCLUDING CAPE AND LI...IS VERY LIMITED
IN A NARROW BAND JUST AHEAD OF THE FRONT. EVEN MUCAPES ARE PALTRY.
SURFACE DEW POINTS HAVE INCREASED INTO THE 60S ACROSS THE WESTERN
HALF OF ALABAMA AHEAD OF THE FRONT WITH SHEAR VALUES VERY HIGH AND
MID TO UPPER LEVEL FORCING ENTERING THE PICTURE. EXPECT THE CHANCES OF
SEVERE THUNDERSTORMS TO CONTINUE FOR MOST AREAS OVERNIGHT WITH
UPPER SUPPORT OVERCOMING THE LACK OF INSTABILITY TO A POINT...BUT
SEVERE MAY BE MORE ISOLATED TO SCATTERED IN NATURE. EVEN THOUGH
COVERAGE MAY BE A BIT LESS...DO NOT LET YOUR GUARD DOWN DURING THE
OVERNIGHT HOURS. THE MAIN THREAT WILL BE DAMAGING WINDS AS LARGE
DEPTH OF THE ATMOSPHERE HAS WINDS OVER 50 KTS. ISOLATED TORNADOES
AND LOCALIZED HEAVY RAINFALL WILL ALSO BE A THREAT.

THE FRONT WILL ENTER THE WESTERN STATE LINE AREA BETWEEN 2 AND 3
AM...SLOWLY ENDING THE THREAT FROM WEST TO EAST THROUGH THE
OVERNIGHT HOURS. THE FRONT ENTERS THE I-65 CORRIDOR AROUND 5 OR 6 AM.

75

&&

.AVIATION...06Z TAF DISCUSSION.

THE LINE OF CONVECTIVE ACTIVITY WHICH HAS BEEN THREATENING CENTRAL
ALABAMA FOR THE LAST 12 HOURS HAS FINALLY MOVED INTO THE
AREA...DROPPING CEILINGS CONSIDERABLY...ENOUGH TO DROP EVERYONE INTO
IFR CONDITIONS.  THIS LOOKS TO CONTINUE THROUGH MIDDAY ON TUESDAY.
AS FAR AS THE CONVECTION GOES...EXPECT TSRA TO MOVE THROUGH THE
AREA...ON A NORTHEAST-SOUTHWEST ORIENTATION.  TIMING LOOKS TO BE
ABOUT THE SAME AS PREVIOUS FORECASTS...WITH BHM AND EET AROUND
09Z...AND ANB/MGM/TOI AROUND SUNRISE TUESDAY...WITH RA PRIOR TO THE
TSRA ARRIVAL.

&&

.PREV DISCUSSION... /ISSUED 1132 PM CST MON MAR 3 2008/

DISCUSSION...

VIGOROUS UPPER LOW SPINNING ACROSS NORTH CENTRAL TEXAS. THE MID
AND UPPER LEVEL FORCING IS FINALLY BEGINNING TO INTERACT WITH THE
HIGHER THETA E AIR ACROSS EAST CENTRAL MISSISSIPPI. HENCE...THE
THUNDERSTORMS HAVE BECOME MUCH MORE ORGANIZED AND MORE INTENSE IN
THE LAST HOUR OR SO. A SQUALL LINE IS DEVELOPING MAINLY FROM
INTERSTATE 20 SOUTHWARD WITH SEVERAL BOWING AND LEWPY STRUCTURES
NOTED. A TORNADO WATCH WILL BE ISSUED SHORTLY THAT WILL ENCOMPASS
PARTS OF WEST CENTRAL ALABAMA GENERALLY FROM TUSCALOOSA TO LOWNDES
AND WESTWARD.

EXPECT THESE THUNDERSTORMS TO CONTINUE EAST NORTHEAST FOR THE NEXT
SEVERAL HOURS AND INCREASE IN INTENSITY. SEVERE THREAT WILL
INCREASE ACROSS WEST CENTRAL AREAS BY 11 PM. TIMING ON THE CURRENT
HWO STILL LOOKS REASONABLE FOR AREAS FARTHER EAST. THE ONLY
UNCERTAINTIES AT THIS TIME WILL BE IF THE SQUALL LINE ACCELERATES...
THE TIMING WILL BE JUST A BIT SOONER...AT LEAST FOR AREAS CENTRAL.

THE MAIN MODE OF STORMS WILL BE A SQUALL LINE...WITH A DISTINCT
DAMAGING WIND THREAT. DUE TO THE ENVIRONMENTAL SHEAR IN
PLACE...THE RISK OF ISOLATED TORNADO STILL EXISTS. DUE TO THE
RATHER SLOW MOVEMENT ACROSS WEST CENTRAL ALABAMA...LOCALIZED HEAVY
RAIN HAS ALSO BECOME A THREAT. PLEASE KEEP UPDATED ON THE LATEST
STATEMENTS AND WARNINGS THROUGH THE NIGHT.

75/LINHARES

.BMX WATCHES/WARNINGS/ADVISORIES...
AL...WIND ADVISORY FOR ALL OF CENTRAL ALABAMA UNTIL 6 AM.

&&

07/07/07
Hazardous weather outlook, Mar 3, 11:47 PM CST, 1 hour 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1147 PM CST MON MAR 3 2008

ALZ011>015-017>050-041230-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
1147 PM CST MON MAR 3 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORMS...INCLUDING THE THREAT OF DAMAGING WINDS...
TORNADOES...AND LOCALIZED HEAVY RAINFALL...ARE POSSIBLE ACROSS MOST
OF CENTRAL ALABAMA OVERNIGHT.

FAR NORTHWEST COUNTIES HAVE RECEIVED ONE TO TWO INCHES OF RAIN AND
ARE RELATIVELY WORKED OVER. A FEW STRONG STORMS MAY STILL DEVELOP
BUT THE MAIN THREAT WILL BE LOCALIZED FLOODING AND GUSTY WINDS
THROUGH 3 AM.

THE SEVERE THUNDERSTORM THREAT WILL PRIMARILY COME IN THE FORM OF A
SQUALL LINE...ALONG AND ADVANCING COLD FRONT PUSHING ACROSS THE
REGION. DAMAGING WINDS WILL BE THE MAIN THREAT...BUT DUE TO THE
SHEAR IN THE ATMOSPHERE...ISOLATED TORNADOES MAY DEVELOP.

AHEAD OF THE STRONG COLD FRONT...SOUTHERLY WINDS WILL BE GUSTY
WITH SUSTAINED SPEEDS AROUND 20 MPH WITH A FEW GUSTS TO 35 MPH OR
HIGHER.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

MONDAY NIGHTS SEVERE WEATHER THREAT WILL LAST AS LATE AS 10 AM
TUESDAY MORNING...MAINLY FOR COUNTIES NEAR THE GEORGIA STATE LINE.

GUSTY WINDS WILL LIKELY CONTINUE INTO TUESDAY AFTERNOON BEHIND THE
COLD FRONT.

ON FRIDAY...THERE IS A SMALL CHANCE OF SNOW IN THE NORTHERN HALF OF
CENTRAL ALABAMA. THERE ARE STILL MANY UNCERTAINTIES WITH THIS
WEATHER SYSTEM...AND FORECAST CONFIDENCE IS QUITE LOW.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL BE
NECESSARY TONIGHT INTO EARLY TUESDAY MORNING.

75/LINHARES

In the hours before

Special weather statement, Mar 3, 11:28 PM CST, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1128 PM CST MON MAR 3 2008

ALZ022-030-031-040600-
GREENE-PICKENS-SUMTER-
1128 PM CST MON MAR 3 2008

...SIGNIFICANT WEATHER ALERT FOR GREENE...PICKENS AND SUMTER COUNTIES
UNTIL MIDNIGHT CST...

AT 1124 PM CST...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG
THUNDERSTORM NEAR WARSAW...OR 13 MILES SOUTH OF ALICEVILLE...MOVING
NORTHEAST AT 60 MPH.

WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  PLEASANT RIDGE.
  LEWISTON.
  BENEVOLA.
  PIONEER.
  GORDO.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CST TUESDAY MORNING
FOR SOUTHWESTERN ALABAMA.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
Special weather statement, Mar 3, 11:57 PM CST, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1157 PM CST MON MAR 3 2008

ALZ030-040630-
SUMTER-
1157 PM CST MON MAR 3 2008

...SIGNIFICANT WEATHER ALERT FOR SUMTER COUNTY UNTIL 1230 AM CST...

AT 1152 PM CST...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG
THUNDERSTORM NEAR HALSELL...OR 13 MILES SOUTH OF CUBA...MOVING
NORTHEAST AT 60 MPH.

WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  KINTERBISH.
  WHITFIELD.
  LILITA.
  COATOPA.
  BLUFFPORT.
  EPES.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CST TUESDAY MORNING
FOR SOUTHWESTERN ALABAMA.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
Special weather statement, Mar 4, 12:18 AM CST, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1218 AM CST TUE MAR 4 2008

ALZ039-040700-
MARENGO-
1218 AM CST TUE MAR 4 2008

...SIGNIFICANT WEATHER ALERT FOR MARENGO COUNTY UNTIL 100 AM CST...

AT 1215 AM CST...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG
THUNDERSTORM NEAR LAVACA...OR 22 MILES SOUTHWEST OF LINDEN...MOVING
NORTHEAST AT 50 MPH.

WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  NANAFALIA.
  SWEET WATER.
  HALF ACRE.
  CALVARY.
  LINDEN.
  THOMASTON.

THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CST TUESDAY MORNING
FOR SOUTHWESTERN ALABAMA.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 3, 6:03 PM CSTWind AdvisoryBMXAutauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more12 hr
Mar 3, 10:51 PM CSTTornado WarningBMXGreene, Pickens, Sumter39 min
Mar 4, 12:36 AM CSTSevere Thunderstorm WarningBMXMarengo39 min
Mar 4, 12:41 AM CSTSevere Thunderstorm WarningBMXTuscaloosa34 min
Mar 4, 12:49 AM CSTTornado WarningBMXFayette, Tuscaloosa, Walker41 min
Mar 4, 1:20 AM CSTTornado WarningBMXWalker, Winston40 min
Mar 4, 1:46 AM CSTSevere Thunderstorm WarningBMXAutauga, Bibb, Chilton, Dallas, Perry44 min
Mar 4, 2:08 AM CSTSevere Thunderstorm WarningBMXJefferson, Shelby, Tuscaloosa52 min
Mar 4, 2:31 AM CSTSevere Thunderstorm WarningBMXAutauga, Chilton, Coosa, Shelby, Talladega44 min
Mar 4, 3:03 AM CSTSevere Thunderstorm WarningBMXAutauga, Dallas, Lowndes42 min
Mar 4, 3:13 AM CSTSevere Thunderstorm WarningBMXCalhoun, Clay, St. Clair, Talladega47 min
Mar 4, 3:16 AM CSTSevere Thunderstorm WarningBMXChilton, Coosa44 min
Mar 4, 4:00 AM CSTSevere Thunderstorm WarningBMXAutauga, Elmore, Lowndes, Montgomery45 min
Mar 4, 5:50 AM CSTLake Wind AdvisoryBMXAutauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more12 hr
Mar 4, 6:09 AM CSTFlash Flood WarningBMXLowndes2 hr

Nearby

Severe Thunderstorm Warnings in Alabama, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.